Missouri, 2001

Hail in Missouri, July 5, 2001

July 5, 2001 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 5, 1:34 AM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 5, 1:34 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
234 AM CDT THU JUL 5 2001

LATEST SURFACE ANALYSIS SHOWED FRONT ARCING SOUTHWEST FROM THE THUMB
OF MI TO KLAF...KSPI...THEN WESTWARD TO KMCI. AVN 06Z FRONTAL
POSITION FORECAST CLOSEST TO ACTUAL BUT FRONT STILL SLIGHTLY FURTHER
NORTH. IMPRESSIVE CONVECTION ENTERING THE NE CORNER OF CWA BEING
DRIVEN BY A VORT MAX WHICH IS ALSO BEING HANDLED VERY WELL BY THE
00Z AVN RUN. WILL KEEP SIMILAR ZONE BREAKOUT TO ACCOUNT FOR TIMING
OF FROPA AND CHC FOR CONVECTION. WITH DECENT LAYER RH AND LI'S IN
THE -2 TO -4 RANGE...WILL GO WITH SCT RW/TRW UNTIL FROPA...IE. EARLY
ACROSS THE NORTHERN HALF OF THE CWA AND THROUGH MIDDAY ELSEWHERE.
STORMS MAY LINGER INTO THE EARLY AFTERNOON ACROSS THE EXTREME
SOUTHERN SECTIONS...BUT BY THEN MODELS DECREASE LAYER MOISTURE SO
WILL NOT TRY TO GET TOO FANCY. WILL MAKE A FEW TWEAKS HERE AND
THERE...BUT NO MAJOR CHANGES.

WITH N>O NEW EXTENDED DATA YET...WILL MAKE NO CHANGES THERE.

.PAH...NONE.

PACKETT

In the hours before

Special weather statement, Jul 5, 12:35 AM CST, 4 hours 5 minutes before
ILZ075>078-INZ081-082-050730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
135 AM CDT THU JUL 5 2001

...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY...

AT 130 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS...
ABOUT 40 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. THESE
STORMS WERE MOVING SOUTHEAST AT 35 MPH.

THESE STORMS WILL ENTER NORTHERN WAYNE COUNTY AROUND 2 AM...POSSIBLY
REACHING EDWARDS AND WABASH COUNTIES BY 3 AM. THE MAIN THREAT WITH
THESE STORMS WILL BE STRONG WINDS. SOME TREE DAMAGE HAS BEEN
REPORTED WITH THESE STORMS IN EFFINGHAM COUNTY.

PERSONS IN WAYNE...EDWARDS...AND WABASH COUNTIES SHOULD PREPARE FOR
LOCALLY STRONG THUNDERSTORMS. GUSTY WINDS...VERY HEAVY RAIN...AND
FREQUENT DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. STAY TUNED TO
THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS.

YORK
Special weather statement, Jul 5, 1:40 AM CST, 3 hours before
ILZ075>078-INZ081-082-050845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
240 AM CDT THU JUL 5 2001

...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY...

AT 230 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS...
20 TO 30 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. ONE OF THE
STRONGEST STORMS WAS ABOUT 10 MILES NORTH OF FAIRFIELD. THE STORMS
WERE MOVING SOUTHEAST AT 35 MPH.

THESE STORMS WILL REACH INTERSTATE 64...FROM MOUNT VERNON TO
GRAYVILLE ILLINOIS...BETWEEN 315 AM AND 415 AM. THE MAIN THREAT
WITH THESE STORMS WILL BE STRONG WINDS...ALONG WITH SMALL HAIL AND
VERY HEAVY RAIN.

PERSONS IN JEFFERSON...WAYNE...EDWARDS...AND WABASH CzOUNTIES SHOULD
PREPARE FOR LOCALLY STRONG THUNDERSTORMS. THESE STORMS CONTAIN
FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO THIS STATION FOR
LATER UPDATES ON THE PROGRESS OF THESE STORMS.

YORK
Special weather statement, Jul 5, 2:49 AM CST, 1 hour 51 minutes before
ILZ075>078-082-083-INZ081-082-085-050945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
349 AM CDT THU JUL 5 2001

...STRONG THUNDERSTORMS MOVING THROUGH THE WABASH VALLEY...

AT 345 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS...
MAINLY ALONG AND NORTH OF INTERSTATE 64. THE STRONGEST STORM WAS
ABOUT 8 MILES NORTHWEST OF CARMI. THE STORMS WERE MOVING SOUTHEAST AT
35 MPH.

THE STRONG STORM NEAR CARMI WILL APPROACH MOUNT VERNON INDIANA
THROUGH 445 AM. THE MAIN THREAT WITH THIS STORM WILL BE STRONG
WINDS UP TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND
FREQUENT DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM.

PERSONS IN THE REGION FROM MOUNT VERNON ILLINOIS...TO CARMI
ILLINOIS...TO MOUNT VERNON INDIANA...SHOULD PREPARE FOR LOCALLY
STRONG THUNDERSTORMS. THESE STORMS CONTAIN FREQUENT DANGEROUS
LIGHTNING. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE
PROGRESS OF THESE STORMS.

YORK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wayne

When
July 5, 4:40 AM CST
Where
Wayne County, 4 mi N of Patterson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.233, -90.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257278.